MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX NEPHROURETERAL STENT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION PERCUFLEX NEPHROURETERAL STENT; STENT, URETERAL
Model Number 35095
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the hub broke.A percuflex nephroureteral stent was selected for use.During the procedure, upon pulling the string to form the loop, it was noted that the hub broke.The entire drain was pulled out to completely remove the device from the patient.The procedure was completed with an alternative method.No patient complications were reported.However, device analysis revealed that the stent and suture was detached at proximal section.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The stent was returned incomplete for analysis; moreover, it was observed a mechanical cut in the middle section of the stent, and it is possible observed the stent torn created by the excessive handling of the device with the suture.Additionally, the suture was observed detached.No other issues were observed in the devices.Under the microscope it was observed that the stent was detached at the proximal section and the suture also was detached.

Brand Name
PERCUFLEX NEPHROURETERAL STENT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17289795
Report Number2124215-2023-34595
Device Sequence Number6658352
Product Code FAD
UDI-Device Identifier08714729114093
UDI-Public08714729114093
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model Number35095
Device Catalogue Number35095
Device Lot Number0028920324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown